Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 19, 2021, 3:07 PM MST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:07 PM MST (22:07 UTC)
- Expired
- Jul 19, 2021, 3:30 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS85 KFGZ 192207 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 307 PM MST Mon Jul 19 2021 AZZ008-037-038-192230- Yavapai County Valleys and Basins-Yavapai County Mountains-Oak Creek and Sycamore Canyons- 307 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE RIMROCK AND MCGUIREVILLE AREAS IN YAVAPAI COUNTY UNTIL 330 PM MST... At 306 PM MST, Doppler radar was tracking a strong thunderstorm over Montezuma Well, or 7 miles northeast of Camp Verde, moving northwest at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mcguireville, Rimrock, Middle Verde, Lake Montezuma, Wet Beaver Creek Campground and V Bar V Visitors Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3467 11164 3454 11172 3462 11194 3480 11185 TIME...MOT...LOC 2206Z 119DEG 9KT 3464 11175 $$ JJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:38 PM MST, 29 minutes earlier.
Area forecast discussion, Jul 19, 2:38 PM MST, 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 238 PM MST Mon Jul 19 2021 .SYNOPSIS...Scattered showers and thunderstorms are forecast to develop each afternoon through the week. Localized flash flooding will be possible with the stronger storms. Temperatures are expected to remain around normal to slightly below normal. && .DISCUSSION...Showers and thunderstorms have developed along the Mogollon Rim and in the northeast near the Four Corners and Chuska Mountains this afternoon. Morning cloud cover and light showers thus far kept most of central Yavapai County fairly quiet as expected. Skies have since cleared with daytime heating allowing for the area to destabilize. Expect scattered thunderstorm development in this area soon starting in the high terrain. Flash flooding remains the greatest risk through the afternoon. Storms are training over a few areas producing very heavy rainfall. Shower and storm coverage will begin to decrease the late evening with only lingering showers expected overnight. Looking ahead, it appear the monsoon pattern remains in place with a strengthening high over the Four Corners region. Expect daily thunderstorm chances across the area to continue with the risk of heavy rain, hail, and gusty winds. Flash flooding will remain the main concern. Outside of thunderstorms, expect light winds and mild temperatures each day. && .AVIATION...For the 00Z package...Expect mainly VFR conditions for the 24 hour TAF forecast period. SCT-NUMRS SHRA/TSRA and ISOLD +TSRA through 03Z. MVFR conditions possible in stronger storms. Sfc winds outside of storms generally light. Shower and thunderstorm chances return after 18z Tue. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Tuesday through Saturday...Showers and thunderstorms are expected each day. Coverage will be scattered to numerous, with locally heavy rainfall amounts. Outside of storms, expect light winds and near normal high temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ET AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 19, 1:54 PM MST, 1 hour 13 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 154 PM MST Mon Jul 19 2021 AZZ007-015-192145- Western Mogollon Rim-Coconino Plateau- 154 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE WILLIAMS AREA IN COCONINO COUNTY UNTIL 245 PM MST... At 153 PM MST, Doppler radar was tracking a strong thunderstorm over Williams, or 32 miles west of Flagstaff, moving northwest at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Williams and Kaibab Lake Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3529 11203 3518 11219 3532 11243 3550 11218 TIME...MOT...LOC 2053Z 137DEG 5KT 3530 11218 JJ
Special weather statement, Jul 19, 3:07 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 307 PM MST Mon Jul 19 2021 AZZ008-037-038-192230- Yavapai County Valleys and Basins-Yavapai County Mountains-Oak Creek and Sycamore Canyons- 307 PM MST Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE RIMROCK AND MCGUIREVILLE AREAS IN YAVAPAI COUNTY UNTIL 330 PM MST... At 306 PM MST, Doppler radar was tracking a strong thunderstorm over Montezuma Well, or 7 miles northeast of Camp Verde, moving northwest at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mcguireville, Rimrock, Middle Verde, Lake Montezuma, Wet Beaver Creek Campground and V Bar V Visitors Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3467 11164 3454 11172 3462 11194 3480 11185 TIME...MOT...LOC 2206Z 119DEG 9KT 3464 11175 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:31 PM MST | Flash Flood Warning | FGZ | Gila | 59 min |
| Jul 18, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 24 min |
| Jul 18, 6:14 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 18, 6:21 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jul 19, 1:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 19, 1:54 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 19, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Jul 19, 2:30 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 19, 3:28 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 19, 3:37 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 19, 4:01 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 19, 4:27 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.